Alert archive / Ohio / Flood Watches in 2016

Flood Watch 2, NWS Charleston, WV

February 23, 20169 counties in Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this flood watch at Feb 23, 2016, 2:31 PM EST for 9 counties in Ohio; 4 counties in Kentucky. It took effect at Feb 24, 2016, 1:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2016, 2:31 PM EST (19:31 UTC)
In effect from
Feb 24, 2016, 1:00 AM EST
Expired
Feb 24, 2016, 4:21 PM EST
In force
15 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

244 
WGUS61 KRLX 231931
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
231 PM EST TUE FEB 23 2016


KYZ101>103-105-OHZ066-067-075-076-083>087-240345-
/O.NEW.KRLX.FA.A.0002.160224T0600Z-160225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
231 PM EST TUE FEB 23 2016

...FLOOD WATCH IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST 
  OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...
   BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO... 
  ATHENS...GALLIA...JACKSON OH...LAWRENCE OH...MORGAN...MEIGS... 
  PERRY...VINTON AND WASHINGTON. 

* FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING

* A STORM SYSTEM IS EXPECTED TO TRACK OVER THE WESTERN AREAS OF
  THE REGION THROUGH THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO
  PRODUCE 1 TO 1.5 INCHES OF RAIN. IF THIS RAIN IS REALIZED AND
  WITH THE GROUND ALREADY WET, MOST OF THIS RAIN WILL RUN OFF
  INTO SMALL STREAMS AND CREEKS CAUSING STRONG RISES AND FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
5 follow-up statements
000 
WGUS61 KRLX 240204
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EST TUE FEB 23 2016

...SHOWERS FALLING ON SATURATED SOILS...

KYZ101>103-105-OHZ066-067-075-076-083>087-241015-
/O.CON.KRLX.FA.A.0002.160224T0600Z-160225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
904 PM EST TUE FEB 23 2016

...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING
  THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...
  GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...
  JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND
  WASHINGTON.

* FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING

* A STRENGTHENING STORM SYSTEM WILL TRACK THROUGH THE AREA
  WEDNESDAY AFTERNOON. OCCASIONAL SHOWERS ARE EXPECTED. THIS
  SYSTEM HAS THE POTENTIAL TO PRODUCE 1 TO 1.5 INCHES OF RAIN. IF
  THIS RAIN IS REALIZED...AND WITH THE GROUND ALREADY SATURATED...
  MOST OF THIS RAIN WILL RUN OFF INTO THE STREAMS. FLOOD PRONE
  AREAS ALONG THESE CREEKS COULD OVERFLOW. STRONG RISES WOULD
  ALSO OCCUR ON HEADWATER RIVERS WEDNESDAY NIGHT INTO THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND STATE
OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS
PERIODICALLY. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP
OR A FLOOD WARNING IS POSTED.

&&

$$
990 
WGUS61 KRLX 240902
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
402 AM EST WED FEB 24 2016

...SHOWERS FALLING ON SATURATED SOILS...

KYZ101>103-105-OHZ066-067-075-076-083>087-242000-
/O.CON.KRLX.FA.A.0002.000000T0000Z-160225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
402 AM EST WED FEB 24 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER... 
  GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...
   JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON 
  AND WASHINGTON. 

* THROUGH THURSDAY MORNING

* A STRENGTHENING STORM SYSTEM WILL TRACK THROUGH THE AREA THIS
  AFTERNOON. OCCASIONAL SHOWERS ARE EXPECTED. THIS SYSTEM HAS
  THE POTENTIAL TO PRODUCE 1 TO 1.5 INCHES OF RAIN. IF THIS RAIN
  IS REALIZED...AND WITH THE GROUND ALREADY SATURATED... MOST OF
  THIS RAIN WILL RUN OFF INTO THE STREAMS. FLOOD PRONE AREAS ALONG
  THESE CREEKS COULD OVERFLOW. STRONG RISES WOULD ALSO OCCUR ON
  HEADWATER RIVERS WEDNESDAY NIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND STATE
OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS
PERIODICALLY. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP
OR A FLOOD WARNING IS POSTED.

&&

$$
267 
WGUS61 KRLX 241538
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 AM EST WED FEB 24 2016

...SHOWERS FALLING ON SATURATED SOILS...

KYZ101>103-105-OHZ066-067-075-076-083>087-242345-
/O.CON.KRLX.FA.A.0002.000000T0000Z-160225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
1038 AM EST WED FEB 24 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER... 
  GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...
   JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON 
  AND WASHINGTON. 

* THROUGH THURSDAY MORNING

* A STRENGTHENING STORM SYSTEM WILL TRACK THROUGH THE AREA THIS 
  AFTERNOON. OCCASIONAL SHOWERS ARE EXPECTED. THIS SYSTEM HAS 
  THE POTENTIAL TO PRODUCE 1 TO 1.5 INCHES OF RAIN. IF THIS RAIN 
  IS REALIZED...AND WITH THE GROUND ALREADY SATURATED... MOST OF 
  THIS RAIN WILL RUN OFF INTO THE STREAMS. FLOOD PRONE AREAS 
  ALONG THESE CREEKS COULD OVERFLOW. STRONG RISES WOULD ALSO 
  OCCUR ON HEADWATER RIVERS WEDNESDAY NIGHT INTO THURSDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND STATE
OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS
PERIODICALLY. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP
OR A FLOOD WARNING IS POSTED.

&&

$$
692 
WGUS61 KRLX 241639
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1139 AM EST WED FEB 24 2016

...SHOWERS FALLING ON SATURATED SOILS...

KYZ101>103-105-OHZ066-067-075-076-083>087-250045-
/O.CON.KRLX.FA.A.0002.000000T0000Z-160225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
1139 AM EST WED FEB 24 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER... 
  GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...
   JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON 
  AND WASHINGTON. 

* THROUGH THURSDAY MORNING

* A STRENGTHENING STORM SYSTEM WILL TRACK THROUGH THE AREA THIS 
  AFTERNOON. OCCASIONAL SHOWERS ARE EXPECTED. THIS SYSTEM HAS 
  THE POTENTIAL TO PRODUCE 1 TO 1.5 INCHES OF RAIN. IF THIS RAIN 
  IS REALIZED...AND WITH THE GROUND ALREADY SATURATED... MOST OF 
  THIS RAIN WILL RUN OFF INTO THE STREAMS. FLOOD PRONE AREAS 
  ALONG THESE CREEKS COULD OVERFLOW. STRONG RISES WOULD ALSO 
  OCCUR ON HEADWATER RIVERS WEDNESDAY NIGHT INTO THURSDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND STATE
OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS
PERIODICALLY. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP
OR A FLOOD WARNING IS POSTED.

&&

$$
776 
WGUS61 KRLX 242121
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
421 PM EST WED FEB 24 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-242230-
/O.CAN.KRLX.FA.A.0002.000000T0000Z-160225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
421 PM EST WED FEB 24 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST
OHIO HAS BEEN CANCELLED. THE PROBABILITY OF HEAVY RAINFALL LEADING
TO FLOODING HAS DECREASED. LIGHT TO MODERATE SHOWERS AND
THUNDERSTORMS ARE STILL POSSIBLE THROUGH THIS EVENING...HOWEVER THEY
ARE NOT EXPECTED TO LINGER OVER ONE SPOT. LIGHTER RAIN...CHANGING
OVER TO SNOW IS EXPECTED TONIGHT INTO THURSDAY.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Feb 23, 2:25 PM EST, 6 minutes earlier.

Area forecast discussion, Feb 23, 2:25 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EST TUE FEB 23 2016

.SYNOPSIS...
WAVE PASSES JUST TO OUR SOUTH MAINLY AFFECTING THE MOUNTAIN
COUNTIES TODAY. A STRONG SYSTEM LIFTS FROM TN TO UPPER OH VALLEY
WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SATELLITE IMAGES SHOW BREAKS IN THE CLOUDS ACROSS THE TRI
STATE...SOUTHEAST OH...AND PORTIONS OF WV THIS AFTERNOON. MODELS
SHOW ABUNDANT MOISTURE AT THE LOWER LEVELS. THIS MOISTURE IS
EXPECTED TO TRANSFORM INTO LOW STATUS ACROSS CENTRAL AND EASTERN
MOUNTAINS OVERNIGHT.

A STRONG LOW PRESSURE SYSTEM WILL PASS NORTHWEST OF THE AREA
TUESDAY NIGHT AND WEDNESDAY. AN ASSOCIATED COLD FRONT WILL CROSS
TUESDAY NIGHT AND WEDNESDAY. MODELS INDICATE THE EVENT WILL START
WITH RAIN...TRANSITIONING TO SNOW IN THE WRAP AROUND MOISTURE.
STRONG WINDS ARE SUGGESTED BY NAM AND RAP WITH 40-45 KNOTS AT
H925. MOST PART OF THE PRECIP WILL BE STRATIFORM IN NATURE...WHILE
OTHERS ESPECIALLY ALONG THE FRONT THAT COULD BE CONVECTIVE WITH
EVEN THUNDER INCLUDED.

PREVIOUS SYSTEMS PRODUCED HIGHEST AMOUNTS OF PCPN ALONG THE OHIO
RIVER WHERE TERRAIN STILL NEARLY SATURATED. FLASH FLOOD GUIDANCE
SUGGEST NEARLY 1 TO 1.25 INCHES OF RAIN WILL BE NEEDED TO PRODUCE
FLASH FLOODS. THIS WILL BE A PROLONG EVENT. PONDING OF WATER
ACROSS LOW LAYING AND POOR DRAINAGE AREAS WILL BE COMMON ON
WEDNESDAY.

USED THE SUPERBLEND GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
TO SAY THAT THERE IS ACTIVE WEATHER IN THE SHORT TERM PERIOD IS
CERTAINLY AN UNDERSTATEMENT. A POTENT LOW PRESSURE SYSTEM IS STILL
PROGGED TO TRACK NORTHEAST THROUGH THE OHIO VALLEY ON WEDNESDAY. NOT
MANY CHANGES FROM THE PREVIOUS FORECAST PACKAGE...BUT DID LOWER
QPF AMOUNTS ACROSS THE WEST VIRGINIA LOWLANDS A BIT WITH THE
SOUTHEASTERLY FLOW DOWNSLOPING LIKELY KEEPING RAINFALL TOTALS
LIMITED IN THOSE AREAS.

WE WILL LIKELY BE FACED WITH SEVERAL HAZARDS FROM FLOODING TO
HIGH WINDS TO EVEN WINTER WEATHER AS THE SYSTEM PULLS AWAY AND
COLD AIR PUSHES IN FROM THE NORTHWEST. THE POTENTIAL FOR MODERATE
TO HEAVY RAIN IS STILL LOOKING FAVORABLE WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. DECENT INSTABILITY...ESPECIALLY FOR THIS TIME
OF YEAR...SHOULD KICK OFF SOME THUNDERSTORMS...PARTICULARLY
ACROSS THE SOUTH AND EAST AND ALONG THE LEADING EDGE OF STRONG
LLJ. FLOODING POTENTIAL IS STILL THERE FOR THE OHIO VALLEY AND
EASTERN MOUNTAINS...ESPECIALLY WITH THE POSSIBILITY FOR CONVECTION...HOWEVER
THE SOUTHEASTERLY DOWNSLOPE FLOW MENTIONED EARLIER WILL LOWER
FLOODING POTENTIAL FOR THE WEST VA LOWLANDS. HAVE HELD OFF IN
ISSUING A FLOOD WATCH FOR NOW AND WILL CONTINUE TO HIGHLIGHT IN
HWO...BUT IF THERE IS FLOODING IT WILL LIKELY BE ALONG THE OHIO
VALLEY AND EASTERN MOUNTAINS WHERE SATURATED SOILS COMBINED WITH
HIGHER RAINFALL AMOUNTS WILL POTENTIALLY CAUSE SOME FLOODING
ISSUES.

AS MENTIONED...SOME GUSTY WINDS ARE EXPECTED TO DEVELOP...WITH
TIGHT PRESSURE GRADIENT...AND STRONG LLJ ON WEDNESDAY.
HOWEVER...WIND ADVISORY CRITERIA WILL LIKELY BE LIMITED TO THE
EASTERN MOUNTAINS ON WEDNESDAY. AN AREA WIDE ADVISORY WITH A
POSSIBLE HIGH WIND WARNING IN MOUNTAIN COUNTIES WILL BE POSSIBLE
WITH THE ONSLAUGHT OF COLD AIR ADVECTION ON THURSDAY. VERY TIGHT
PRESSURE GRADIENT AND THERMAL PACKING WILL LIKELY CAUSE WIND GUSTS
OVER 60 MPH ACROSS THE HIGHER TERRAIN THURSDAY AND POSSIBLY GUSTS
OVER 40 MPH ACROSS THE REMAINING FORECAST AREA. HIGH WINDS WILL
COMBINE WITH SNOW SHOWERS AND MAKE FOR A BLUSTERY DAY. HEAVIER
SNOW SQUALLS WILL BE POSSIBLE IN THE MOUNTAINS AND AT THIS
POINT...HAVE GENERALLY ARE FORECASTING 4 - 6 INCHES IN EASTERN
ZONES AND AN INCH OR LESS ELSEWHERE. WINTER HEADLINES WILL LIKELY
BE NEEDED...ESPECIALLY WHEN YOU ADD IN THE STRONG WINDS...BLOWING
SNOW AND NEAR ZERO VISIBILITY IN HEAVIER SNOW SHOWERS WILL MAKE
TRAVEL A CHALLENGE THURSDAY NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE LONG TERM FORECAST BEGINS HIGH PRESSURE-DOMINANT IN IMPROVING
CONDITIONS AS TEMPERATURES CLIMB ABOVE NORMAL AGAIN. A CLIPPER
SYSTEM ARRIVES LATE SUNDAY NIGHT/EARLY MONDAY...BUT SHOULD BE A
QUICK HITTER WITHOUT MUCH FANFARE. EXPECTING ALL RAIN EXCEPT FOR
THE END...WHEN THE SHOWERS COULD TURN INTO LIGHT SNOW SHOWERS IN
THE NORTHEAST MOUNTAINS...SIMULTANEOUS WITH THE EXIT OF THE
MOISTURE.

MIDDLE OF NEXT WEEK BRINGS A COLORADO LOW INTO THE MIDDLE OHIO
VALLEY...A STRONGER FRONTAL SYSTEM THAN THE AFOREMENTIONED ALBERTA
CLIPPER.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL AT MOST PLACES THROUGH 00Z TUESDAY.
MVFR/IFR CEILINGS AT BKW COULD LAST THROUGH LATER THIS AFTERNOON
UNDER EASTERLY FLOW.

ABUNDANT LOW LEVEL MOISTURE REMAINS IN PLACE TONIGHT. MVFR LOW
STRATUS COULD DEVELOP AT SOME PLACES. WINDS WILL INCREASE AS THE
LOW PRESSURE APPROACHES FROM THE SOUTHWEST EARLY WEDNESDAY OUT OF
THE SOUTH TO SOUTHWEST. STRONG GUSTY WINDS WILL BE POSSIBLE.
MODELS SUGGEST H850 WINDS AROUND 60-65 KNOTS. LOW LEVEL WIND SHEAR
WOULD BE POSSIBLE WEDNESDAY IF THE LOWER ATMOSPHERE DECOUPLES.
PERIODS OF IFR CONDITIONS POSSIBLE ALONG STRONGEST RAIN SHOWERS OR
STORMS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: VSBY AND CEILING MAY GO LOWER AT BECKLEY IN
THE LIGHT RAIN.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    L
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
STRONG LOW LEVEL FLOW WEDNESDAY THROUGH THURSDAY. IFR CONDITIONS IN
PRECIPITATION AT TIMES WITH A LARGE LOW PRESSURE SYSTEM MOVING THROUGH
WEDNESDAY THROUGH THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/26
NEAR TERM...JW
SHORT TERM...MPK
LONG TERM...26
AVIATION...ARJ
Hazardous weather outlook, Feb 23, 4:26 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EST TUE FEB 23 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-240930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
426 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG STORM SYSTEM WILL MOVE INTO THE AREA LATE TUESDAY NIGHT
AND INTO WEDNESDAY. HEAVY RAINS ARE POSSIBLE DURING THIS TIME
PERIOD...AND WITH SATURATED SOILS...THERE IS POTENTIAL FOR
FLOODING.

IN ADDITION...RATHER GUSTY WINDS ARE EXPECTED...MAINLY WEDNESDAY
NIGHT AND THURSDAY. A WIND ADVISORY MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ035>038-046-047-240930-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
426 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG STORM SYSTEM WILL MOVE INTO THE AREA LATE TUESDAY NIGHT
THROUGH WEDNESDAY. HEAVY RAINS ARE POSSIBLE DURING THIS TIME
PERIOD...AND WITH SATURATED SOILS...THERE IS POTENTIAL FOR
FLOODING.

IN ADDITION...RATHER GUSTY WINDS ARE EXPECTED...MAINLY WEDNESDAY
NIGHT AND THURSDAY. A HIGH WIND WARNING MAY BE NECESSARY.

ON THE BACKSIDE OF THIS STORM...SNOW AND BLOWING SNOW COULD BRING
VISIBILITIES TO NEAR 0 SM AT TIMES. WINTER WEATHER HEADLINES MAY
BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Flood Watches in Ohio, 2016Flood Watches in Kentucky, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.